Jump to content
helplinedonate
Sign in to follow this  
Melinda

Too many meds?

Recommended Posts

Hi, 

My sisters and I take care of my mom who has Parkinson's- she is 77 years old. I have noticed every morning after my mom takes her medication and eats breakfast she gets to where she gets a puzzled look on her face and just stares around the room with her mouth open. She is hard to understand and she cannot understand half of what I try to say to her. This is a complete turn around from when she wakes up and goes to the table for breakfast- this is only after she takes her medications. I have a feeling she is being overmedicated and some of her medications are reacting. This is a list of what she takes.Amlodipine 5mg, potassium chloride 20MEQ, Hydrazaline HCL, Omeprazole 20 mg, Carvedilol 3.125 mg, Carb/levo 25-100mg, Carb/levo 50-200 (The carb/levo's are written out by 2 different doctor's. One is her primary care doctor the other is a PArkinson's doctor), Atorvastatin 40mg, Hydroxyzine 50mg, zofran as needed, acidophilus, and an over the counter anti-diarrheal because for the past 2 months she has nothing but diarrhea and this was her doctor's answer. Please let me know what in this interacts badly. Thank you. I would like to see what we can get my mom off of as I know she takes several medsfor the same thing. In the past she had a doctor suggest all her specialists and primary care doctor get together to go over her medications but they never did.

 

Edited by Melinda

Share this post


Link to post
Share on other sites

Melinda,

I am working on this for you and will have it for you shortly.

Thanks

Share this post


Link to post
Share on other sites

Melinda,

I have gone over this several times, and every time I see the same issue. I am not being smart, but all of the PD meds must be handled by the specialist. I can suggest changes, but you will then have to go to the corresponding doctor to get that change taken.

Here are the most serious issues.

Hydroxyzine can cause increased contact of potassium on stomach lining which can cause bleeding and can be serious. A change to a liquid potassium would be advised.

Atorvastatin with either levodopa or hydralazine can cause peripheral neuropathy. It can be mad worse since both are involved.

Hypotension, low blood pressure, caused by levodopa, can be made worse by adding hydralazine. This can cause fainting and lightheadedness.

These are some of the more severe. I strongly suggest to let the PD specialist take care of all PD meds and they work in conjunction with the family doctor for the common goal of the patient.

I hope this helps and please keep me posted.

,

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
Sign in to follow this  

×